MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1145
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal carotid artery (ica) using penumbra coil 400s (pc400), a px slim delivery microcatheter (px slim), and non-penumbra coils.During the procedure, the physician successfully implanted two non-penumbra coils into the first aneurysm using the px slim.Next, the physician successfully implanted one pc400 into the second aneurysm using the px slim.Subsequently, while advancing a second pc400 through the px slim, the pc400 unintentionally detached.Therefore, the px slim containing the detached pc400 was removed.The procedure was completed using another pc400 and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pc 400 confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, the pusher assembly was fractured, and the pull wire was retracted out of the ddt.If the pusher assembly is advanced at an extreme angle during use, damage such as a kink and subsequent fracture may occur.This fracture likely contributed to the embolization coil detaching from its pusher assembly during the procedure.Further evaluation revealed pusher assembly kinks.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15351078
Report Number3005168196-2022-00406
Device Sequence Number20345903
Product Code HCG
UDI-Device Identifier00814548010625
UDI-Public814548010625
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4002C1145
Device Lot NumberF105256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005